MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR
Model Number DRN00V
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a2: 56 years, year of birth: 1969.Section a3b, a4, a5 and a6: unknown/not provided.Section d6a: if implanted, give date: not applicable, as lens was removed/replaced in the initial surgery.Section d6b: if explanted, give date: not applicable, as lens was removed/replaced in the initial surgery.Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.H11 - additional info - possible causes for the observed event are: lens override happened because the lens inserter was dropped or technician preparing the device overfilled and dislodged the lens, or the rod pusher was advanced then pulled back and then advanced again.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that after the implantation of odyssey intraocular lens (iol) into patient's eye, surgeon observed under the microscope that a big chunk was taken out of the optic.The chunk was located "paracentral" near the center of the optic and toward the paracentesis.As a result, the surgeon cut the lens out and explanted it.The procedure was completed successfully with a backup lens of same model and diopter.Photos and video of the damaged iol were provided.There was no injury; however, it extended the surgery time for 15 minutes.No further information is available.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: no.Photographs and video were available for evaluation.Section d9: returned to manufacturer on: n/a, section h3: device evaluated by manufacturer: no.Photographs and video were evaluated.Device evaluation: the photos and video displayed the suspect lens inside the patient's eye.Two crack-like marks were observed on the lens.Due to no product received, no further evaluation could be performed.Conclusion: the complaint issue "iol torn" was not identified during photo and video evaluation.The observed "lens damaged" is similar to the reported complaint issue.Hra (health risk assessment) and human risk factor documents were reviewed for the complaint issue reported.The results of this hra and human risk factors review do not confirm that the above situations occurred during manufacturing.Based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.The product was released within specifications, and no product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key22959285
Report Number3012236936-2025-000230
Device Sequence Number13140448
Product Code MFK
UDI-Device Identifier05050474810822
UDI-Public(01)05050474810822(17)270514
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRN00V
Device Catalogue NumberDRN00V0230
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2025
Supplement Date Received by Manufacturer09/10/2025
Initial Report FDA Received Date09/03/2025
Supplement Report FDA Received Date10/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexMale